Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Wilmington, OH

February 28, 201114 counties in Ohio

NWS Wilmington, OH issued this areal flood warning at Feb 28, 2011, 5:11 AM EST for 14 counties in Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 5:11 AM EST (10:11 UTC)
Expired
Feb 28, 2011, 11:15 AM EST
In force
6 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Logan County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 3:51 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 28, 3:51 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
351 AM EST MON FEB 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY. ALONG AND AHEAD
OF THE FRONT...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL BRING
THE POTENTIAL FOR SEVERE WEATHER AND FLOODING. HIGH PRESSURE AND
DRY AIR WILL MOVE IN ON TUESDAY. A WEAK COLD FRONT WILL BRING
CLOUDS TUESDAY NIGHT INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL MAKE THIS A SHORT DISCUSSION WITH WEATHER ONGOING. SFC LOW IS
CROSSING ACROSS THE NW FA ATTM. LINE OF TSTMS IS RIDING ALONG THE
FNT. AS LOW PULLS NE THE FNT WILL DROP DOWN ACROSS THE FA. FNT
SHOULD CLEAR THE FNT IN THE 18-20Z TIME FRAME. TEMPS WILL FALL
QUICKLY POST FRONTAL AND THE THREAT OF TSTM WILL END.

SPED UP THE BACKEND OF THE PCPN AND HAVE IT E OF THE FA BY THE END
OF TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BUILD IN OVERNIGHT. MODELS ARE SHOWING SOME
LINGERING ST AT H9...SO WILL DELAY THE CLEARING UNTIL AFT
MIDNIGHT.

HIGH CENTERS ITSELF OVER THE REGION ON TUE. EXCEPT FOR SOME HIGH
MOISTURE...THE ATMOSPHERE IS DRY...SO EXPECT MO SUNNY SKIES.

A WEAK CDFNT DROPS INTO THE FA TUE NGT INTO WED. LOOKS LIKE JUST
SOME CLDS WITH THE FNT.

RAN A BLEND OF THE MODELS FOR HIGH AND LOW TEMPS THRU THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SYSTEM MOVING THRU SRN CANADA TO PUSH A WEAK COLD FRONT SOUTH
THRU THE OHIO VALLEY EARLY WEDNESDAY. BEST DYNAMICS AND MOISTURE
TO REMAIN WELL TO OUR NORTH SO THEREFORE WL CONTINUE DRY FCST WITH
FROPA AND ONLY INDICATE A FEW CLOUDS.

HIGH PRESSURE WILL REESTABLISH ITSELF AGAIN LATER WED INTO THURSDAY.
UPPER LEVEL FLOW BACKS IN RESPONSE TO SYSTEM MOVING INTO THE PLAINS
AT THE END OF THE WEEK INTO THE WEEKEND. MODEL SOLN/S INDICATE SOME
DIFFERENCES IN TIMING...WITH MORE PHASING INDICATED BY GFS THAN
ECMWF. AT THIS POINT GIVEN UNCERTAINTY REGARDING TIMING...WL BLEND
LOW CHC POPS INTO THE WEST ON FRIDAY AND THEN A HIGHER CHC ON
SATURDAY WHEN A SLOW MOVING FRONT PUSHES INTO THE REGION.

AS FOR TEMPERATURES...THEY SHOULD AVERAGE SLIGHTLY ABOVE NORMAL
TUESDAY THROUGH THURSDAY...WITH TWO CATEGORIES ABOVE NORMAL FRIDAY
AND THEN NEAR OR SLIGHTLY ABOVE NORMAL NEXT WEEKEND.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A VIGOROUS STORM SYSTEM WILL LIFT NE OUT OF THE SOUTHERN PLAINS TO
THE OHIO VALLEY TONIGHT INTO MONDAY. SHOWERS AND EMBEDDED
THUNDERSTORMS ARE EXPECTED IN THE MOIST AND UNSTABLE AIRMASS OUT
AHEAD OF THE SYSTEM.

RAINFALL IS EXPECTED TO AFFECT THE REGION IN TWO WAVES. SFC LOW
WILL RIPPLE ALONG FRONTAL BOUNDARY FROM MISSOURI THIS EVENING TO
NE OHIO BY 12Z. STRONG...MOIST ASCENT AHEAD OF THE LOW WILL
PRODUCE NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS. CIGS FOR THE
MOST PART SHOULD REMAIN IN THE MVFR CATEGORY...ALTHOUGH SOME IFR
VSBYS IN MODERATE TO HEAVY RAIN CAN NOT BE RULED OUT. SECOND WAVE
OF LOW PRESSURE WILL ALSO LIFT NE OUT OF MISSOURI THEN INTO THE
OHIO VALLEY BETWEEN 12Z AND 18Z MONDAY. THIS FEATURE WILL ALLOW A
COLD FRONT TO MOVE SOUTHWARD THROUGH THE REGION. MODERATE TO GUSTY
SOUTH TO SOUTHWEST WIND WILL VEER TO THE NORTH AND WILL GUST TO 30
KNOTS AT TIMES. WIDESPREAD RAIN SHOULD OCCUR BEHIND THE FRONT AS
FORCING ABOVE THE FRONTAL BOUNDARY CONTINUES. CIGS MAY BE THE
LOWEST RIGHT BEHIND THE FRONT IN A SHALLOW POST-FRONTAL INVERSION
ENVIRONMENT. SOME MODELS ARE HINTING THAT A LITTLE SNOW MAY MIX
IN WITH THE PCPN BEFORE IT EXITS QUICKLY TO THE EAST BETWEEN 18Z
AND 00Z TUESDAY. AM NOT CONFIDENT ON THIS CHANGE OVER AS PCPN MAY
END BEFORE ENOUGH COLD AIR IS REALIZED. WILL CONTINUE TO MONITOR
LATER MODEL FORECASTS FOR POTENTIAL CHANGES. OTHERWISE...ONCE COLD
FRONT SWEEPS THROUGH...ALL PCPN SHOULD BE OVER WITH BY 00Z. SFC
HIGH PRESSURE WILL THEN BUILD INTO THE REGION MONDAY
NIGHT...ALLOWING SKIES TO CLEAR FROM N TO SOUTH...WHICH WILL MARK
A RETURN TO VFR CONDITIONS.

OUTLOOK...MVFR CEILINGS TO CONTINUE INTO MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Feb 28, 4:35 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
435 AM EST MON FEB 28 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
435 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Feb 28, 2:51 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLOOD            2 S BOTKINS             40.44N 84.18W
02/28/2011                   SHELBY             OH   TRAINED SPOTTER

            CO CO RAHS OBSERVER 3.1 NNW OF ANNA REPORTS RAIN HAS
            MELTED 6 INCHES OF SNOW COVER. SMALL STREAM FLOODING AND
            ROADS WITH WATER COMING OFF OF THE FIELDS.

&&

JOHNF
Local storm report, Feb 28, 3:00 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     FLOOD            UNIOPOLIS               40.60N 84.09W
02/28/2011                   AUGLAIZE           OH   EMERGENCY MNGR

            HOUSE FLOODING. FIRE DEPARTMENT DISPATCHED.

&&

JOHNF
Local storm report, Feb 28, 3:32 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
332 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     FLOOD            VERSAILLES              40.22N 84.48W
02/28/2011                   DARKE              OH   LAW ENFORCEMENT

            FIRE DEPARTMENT CLOSING AT LEAST ONE ROADWAY WITH TWO
            FEET OF WATER OVER IT.

&&

JOHNF
Local storm report, Feb 28, 3:35 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     FLOOD            UNIOPOLIS               40.60N 84.09W
02/28/2011                   AUGLAIZE           OH   EMERGENCY MNGR

            WATER RESCUE ONGOING.

0322 AM     FLOOD            ST. MARYS               40.54N 84.39W
02/28/2011                   AUGLAIZE           OH   EMERGENCY MNGR

            250 GALLON PROPANE TANKS FLOATING AWAY.

&&

JOHNF
Local storm report, Feb 28, 4:58 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     FLASH FLOOD      HUNTSVILLE              40.44N 83.80W
02/28/2011                   LOGAN              OH   EMERGENCY MNGR

            STREET FLOODING IN HUNTSVILLE

0439 AM     FLASH FLOOD      RUSHSYLVANIA            40.46N 83.67W
02/28/2011                   LOGAN              OH   EMERGENCY MNGR

            HOUSE FLOODED. HOME BEING EVACUATED.

0439 AM     FLOOD            BELLEFONTAINE           40.36N 83.76W
02/28/2011                   LOGAN              OH   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO HIGH WATER

&&
Local storm report, Feb 28, 5:06 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLASH FLOOD      WAPAKONETA              40.57N 84.19W
02/28/2011                   AUGLAIZE           OH   COUNTY OFFICIAL

            SEVERAL PEOPLE TRAPPED IN TRAILERS AT TRAILER PARK.

&&

MIKEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:03 AM ESTAreal Flood WarningILNAuglaize, Darke, Hardin, Logan, Mercer, Miami and 1 more57 hr
Feb 28, 2:25 AM ESTTornado WarningILNAuglaize, Hardin, Logan16 min
Feb 28, 3:21 AM ESTTornado WarningILNHardin, Logan, Union24 min
Feb 28, 3:45 AM ESTFlash Flood WarningILNDarke, Hardin, Logan, Miami, Shelby, Union3 hr
Feb 28, 3:54 AM ESTRiver Flood WarningILNMiami, Shelby64 hr
Feb 28, 4:25 AM ESTTornado WarningILNChampaign, Union35 min
Feb 28, 5:29 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Hamilton and 3 more31 min
Feb 28, 5:34 AM ESTSevere Thunderstorm WarningILNFairfield, Fayette, Franklin, Hocking, Licking, Pickaway and 1 more26 min
Feb 28, 5:56 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Fayette, Highland, Pike and 2 more49 min
Feb 28, 5:59 AM ESTSevere Thunderstorm WarningILNAdams, Brown46 min
Feb 28, 6:00 AM ESTSevere Thunderstorm WarningILNFairfield, Hocking, Licking, Pickaway, Ross45 min
Feb 28, 6:41 AM ESTAreal Flood AdvisoryILNAdams, Brown, Clermont, Clinton, Hamilton, Highland and 4 more3 hr
Feb 28, 6:51 AM ESTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto24 min
Feb 28, 7:13 AM ESTSevere Thunderstorm WarningILNScioto21 min
Feb 28, 7:36 AM ESTRiver Flood WarningILNMiami33 hr
Feb 28, 8:53 AM ESTRiver Flood WarningILNMercer3 days
Feb 28, 9:53 AM ESTAreal Flood AdvisoryILNAdams, Brown, Clermont, Pike, Scioto112 min
Feb 28, 11:05 AM ESTAreal Flood AdvisoryILNChampaign, Darke, Logan, Miami, Shelby, Union3 hr
Feb 28, 11:43 AM ESTAreal Flood AdvisoryILNAdams, Brown, Clermont, Pike, Scioto3 hr
Feb 28, 1:19 PM ESTRiver Flood WarningILNMiami, Montgomery27 hr
Feb 28, 2:25 PM ESTRiver Flood WarningILNPickaway13 days
Feb 28, 2:27 PM ESTRiver Flood WarningILNPike, Scioto67 hr
Feb 28, 2:44 PM ESTRiver Flood WarningILNFranklin, Madison, Pickaway12 hr

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.